Skip to content


  • Research Article
  • Open Access

A fixed point theorem for a class of differentiable stable operators in banach spaces

Fixed Point Theory and Applications20062006:92429

  • Received: 31 January 2005
  • Accepted: 10 October 2005
  • Published:


We study Frèchet differentiable stable operators in real Banach spaces. We present the theory of linear and nonlinear stable operators in a systematic way and prove solvability theorems for operator equations with differentiable expanding operators. In addition, some relations to the theory of monotone operators in Hilbert spaces are discussed. Using the obtained solvability results, we formulate the corresponding fixed point theorem for a class of nonlinear expanding operators.


  • Hilbert Space
  • Banach Space
  • Point Theorem
  • Differential Geometry
  • Fixed Point Theorem


Authors’ Affiliations

Fakultät IV--Elektrotechnik und Informatik, Institut für Energie und Automatisierungstechnik, Technische Universität Berlin, Sekretariat EN 11, Einsteinufer 17, Berlin, 10587, Germany


  1. Adams RA: Sobolev Spaces, Pure and Applied Mathematics. Volume 65. Academic Press, New York; 1973.Google Scholar
  2. Alekseev VM, Tichomirov VM, Fomin SV: Optimal Control, Contemporary Soviet Mathematics. Plenum Press, New York; 1987:xiv+309.Google Scholar
  3. Aliprantis CD, Border KC: Infinite-Dimensional Analysis. 2nd edition. Springer, Berlin; 1999:xx+672.View ArticleMATHGoogle Scholar
  4. Angermann L: A posteriori error estimates for approximate solutions of nonlinear equations with weakly stable operators. Numerical Functional Analysis and Optimization 1997,18(5–6):447–459.MathSciNetView ArticleMATHGoogle Scholar
  5. Azhmyakov V: Stable Operators in Analysis and Optimization. Peter Lang, Berlin; 2005.MATHGoogle Scholar
  6. Baiocchi C, Capelo A: Variational and Quasivariational Inequalities. Applications to Free Boundary Problems, A Wiley-Interscience Publication. John Wiley & Sons, New York; 1984:ix+452.Google Scholar
  7. Bebendorf M: A note on the Poincaré inequality for convex domains. Zeitschrift für Analysis und ihre Anwendungen 2003,22(4):751–756.MathSciNetView ArticleMATHGoogle Scholar
  8. Berberian SK: Fundamentals of Real Analysis, Universitext. Springer, New York; 1999:xii+479.View ArticleGoogle Scholar
  9. Gajewski H, Gröger K, Zacharias K: Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen, Mathematische Lehrbücher und Monographien, II. Abteilung, Mathematische Monographien. Volume 38. Akademie, Berlin; 1974:ix+281.Google Scholar
  10. Ioffe AD, Tihomirov VM: Theory of Extremal Problems, Studies in Mathematics and Its Applications. Volume 6. North-Holland, Amsterdam; 1979:xii+460.MATHGoogle Scholar
  11. Kolmogorov AN, Fomin SV: Introductory Real Analysis. Prentice-Hall, New York; 1970:xii+403. Revised English edition, translated from the Russian and edited by R. A. SilvermanMATHGoogle Scholar
  12. Kolmogorov AN, Fomin SV: Elements of the Theory of Functions and Functional Analysis. Nauka, Moscow; 1972.MATHGoogle Scholar
  13. Köthe G: Topological Vector Spaces I. Springer, Berlin; 1983.View ArticleMATHGoogle Scholar
  14. Lax PD, Milgram AN: Parabolic equations. In Contributions to the Theory of Partial Differential Equations. Proceedings of the Conference on Partial Differential Equations, Annals of Mathematics Studies, no. 33. Edited by: Bers L, Bochner S, John F. Princeton University Press, New York; 1954:167–190.Google Scholar
  15. Lions J-L, Magenes E: Non-Homogeneous Boundary Value Problems and Applications. Vol. I, Die Grundlehren der mathematischen Wissenschaften. Volume 181. Springer, New York; 1972:xvi+357.View ArticleGoogle Scholar
  16. Lions J-L, Magenes E: Non-Homogeneous Boundary Value Problems and Applications. Vol. II., Die Grundlehren der mathematischen Wissenschaften. Volume 182. Springer, New York; 1972:xi+242.View ArticleGoogle Scholar
  17. Lions J-L, Magenes E: Non-Homogeneous Boundary Value Problems and Applications. Vol. III, Die Grundlehren der mathematischen Wissenschaften. Volume 183. Springer, New York; 1973:xii+308.View ArticleGoogle Scholar
  18. Minty GJ: Monotone (nonlinear) operators in Hilbert space. Duke Mathematical Journal 1962, 29: 341–346. 10.1215/S0012-7094-62-02933-2MathSciNetView ArticleMATHGoogle Scholar
  19. Petryshyn WV: On the approximation-solvability of equations involving -proper and psuedo- -proper mappings. Bulletin of the American Mathematical Society 1975, 81: 223–312. 10.1090/S0002-9904-1975-13728-1MathSciNetView ArticleMATHGoogle Scholar
  20. Petryshyn WV: Solvability of linear and quasilinear elliptic boundary value problems via the -proper mapping theory. Numerical Functional Analysis and Optimization 1980,2(7–8):591–635. 10.1080/01630563.1980.10120629MathSciNetView ArticleMATHGoogle Scholar
  21. Phelps RR: Convex Functions, Monotone Operators and Differentiability, Lecture Notes in Mathematics. Volume 1364. Springer, Berlin; 1993:xii+117.Google Scholar
  22. Robertson AP, Robertson W: Topological Vector Spaces. Cambridge University Press, Cambridge; 1966.MATHGoogle Scholar
  23. Rudin W: Functional Analysis, McGraw-Hill Series in Higher Mathematics. McGraw-Hill, New York; 1973:xiii+397.Google Scholar
  24. Ruzicka M: Nichtlineare Funktionalanalysis. Springer, Berlin; 2004.Google Scholar
  25. Stetter HJ: Analysis of Discretization Methods for Ordinary Differential Equations, Springer Tracts in Natural Philosophy. Volume 23. Springer, New York; 1973:xvi+388.View ArticleGoogle Scholar
  26. Takahashi W: Nonlinear Functional Analysis. Yokohama, Yokohama; 2000:iv+276.MATHGoogle Scholar
  27. Zarantonello EH: Solving functional equations by contractive averaging. In Tech. Rep. 160. Mathematics Research Centre, University of Wisconsin, Madison; 1960.Google Scholar
  28. Zeidler E: Nonlinear Functional Analysis and Its Applications. II/A. Linear Monotone Operators. Springer, New York; 1990:xviii+467.View ArticleMATHGoogle Scholar
  29. Zeidler E: Nonlinear Functional Analysis and Its Applications. II/B. Nonlinear Monotone Operators. Springer, New York; 1990.View ArticleMATHGoogle Scholar
  30. Zeidler E: Nonlinear Functional Analysis and Its Applications. III. Variational Methods and Optimization. Springer, New York; 1990:xxii+662.View ArticleGoogle Scholar


© Vadim Azhmyakov. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.